Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 2, 2014, 12:12 PM CDT for 19 counties in Texas. It took effect at Apr 3, 2014, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2014, 12:12 PM CDT (17:12 UTC)
- In effect from
- Apr 3, 2014, 11:00 AM CDT
- Expired
- Apr 3, 2014, 8:49 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:30 PM CDT | TSTM WND DMG | 5 Se May, TX | NEW METAL ROOF PELLED BACK ON OUTBUILDING. OBSERVER ESTIMATED WIND SPEEDS EXCEEDING 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS84 KSJT 021712 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1212 PM CDT WED APR 2 2014 ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY... .A WELL DEVELOPED SURFACE LOW WILL MOVE ACROSS THE SOUTHERN PLAINS ON THURSDAY. THIS LOW WILL PRODUCE STRONG WEST SURFACE WINDS ACROSS ALL OF WEST CENTRAL TEXAS FROM LATE MORNING THROUGH EARLY EVENING...ESPECIALLY ALONG AND WEST OF A COLEMAN TO SONORA LINE. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY. GUSTS TO 40 MPH ARE POSSIBLE. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 031000- /O.UPG.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/ /O.NEW.KSJT.FW.W.0007.140403T1600Z-140404T0300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 1212 PM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. * DANGEROUS FIRE WEATHER CONDITIONS LIKELY * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: WEST 20 TO 30 MPH. HIGH GUSTS TO 40 MPH POSSIBLE. * HUMIDITY: 8 TO 10 PERCENT. * IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. WE DO NOT RECOMMEND OUTDOOR BURNING OR ANY OUTDOOR ACTIVITY WHICH MIGHT SPARK A FIRE. * TIMING: LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. LOOK FOR LATER FORECASTS AND A POSSIBLE RED FLAG WARNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ140-154-155-168>170-031000- /O.CON.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/ BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 1212 PM CDT WED APR 2 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: WEST 20 TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. WE DO NOT RECOMMEND OUTDOOR BURNING OR ANY OUTDOOR ACTIVITY WHICH MIGHT SPARK A FIRE. * TIMING: LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. LOOK FOR LATER FORECASTS AND A POSSIBLE RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
866 WWUS84 KSJT 030810 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 310 AM CDT THU APR 3 2014 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED TODAY... .STRONG WEST WINDS WILL DEVELOP TODAY ACROSS WEST CENTRAL TEXAS AS THE DRYLINE RACES EAST ACROSS THE REGION. SUSTAINED WEST WINDS OF 20 TO 30 MPH ARE EXPECTED BY MIDDAY...GUSTING OVER 40 MPH AT TIMES. TEMPERATURES WILL WARM INTO THE 80S ACROSS MOST OF THE AREA...CAUSING RELATIVE HUMIDITIES TO FALL INTO 9 TO 15 PERCENT RANGE. THIS WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS THROUGH EARLY EVENING...MAINLY NORTH AND WEST OF A SONORA TO BROWNWOOD LINE. TXZ154-155-168>170-030915- /O.CAN.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/ MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 310 AM CDT THU APR 3 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE NORTHWEST HILL COUNTRY. WEST WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH THIS AFTERNOON ACROSS THE NORTHWEST HILL COUNTRY. HOWEVER...SUSTAINED WINDS AROUND 15 MPH WILL INTERACT WITH TEMPERATURES IN THE MID TO UPPER 80S AND RELATIVE HUMIDITIES NEAR 15 PERCENT TO PRODUCE ELEVATED FIRE WEATHER CONDITIONS. && $$ TXZ140-032100- /O.UPG.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/ /O.EXB.KSJT.FW.W.0007.140403T1600Z-140404T0200Z/ BROWN- 310 AM CDT THU APR 3 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...BROWN COUNTY. * WIND: WEST AT 20 TO 25 MPH...WITH GUSTS UP TO 40 MPH. * HUMIDITY: 12 TO 17 PERCENT. * IMPACTS: EXPLOSIVE FIRE GROWTH IS LIKELY. OUTDOOR BURNING OR ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE STRONGLY DISCOURAGED. * TIMING: 11 AM THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 032100- /O.EXT.KSJT.FW.W.0007.140403T1600Z-140404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN- 310 AM CDT THU APR 3 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS... * DANGEROUS FIRE WEATHER CONDITIONS LIKELY * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: WEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 9 TO 14 PERCENT. * IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. OUTDOOR BURNING OR ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE STRONGLY DISCOURAGED. * TIMING: 11 AM THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
948 WWUS84 KSJT 032113 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 413 PM CDT THU APR 3 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS WEST CENTRAL TEXAS. SUSTAINED WEST WINDS NEAR 20 MPH ARE EXPECTED... GUSTING OVER 30 MPH AT TIMES. TEMPERATURES IN THE THE 80S AND 90S ACROSS MOST OF THE AREA WILL CAUSE RELATIVE HUMIDITIES TO FALL TO 10 TO 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING...MAINLY NORTH AND WEST OF A SONORA TO BROWNWOOD LINE. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-040200- /O.CON.KSJT.FW.W.0007.000000T0000Z-140404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- 413 PM CDT THU APR 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS... * DANGEROUS FIRE WEATHER CONDITIONS LIKELY * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON. * WIND: WEST NEAR 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: RAPID FIRE GROWTH LIKELY. OUTDOOR BURNING OR ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE STRONGLY DISCOURAGED. * TIMING: THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
765 WWUS84 KSJT 040149 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CDT THU APR 3 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-040300- /O.CAN.KSJT.FW.W.0007.000000T0000Z-140404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- 849 PM CDT THU APR 3 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES REMAIN IN THE 10 TO 20 PERCENT RANGE ACROSS MOST OF THE AREA BUT 20 FOOT WIND SPEEDS HAVE FALLEN TO LESS THAN 15 MPH. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...SHIFTING WINDS TO THE NORTH AT 15 TO 25 MPH BRIEFLY...DECREASING TO 10 TO 15 MPH LATE. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 6:45 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 6:45 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 645 AM CDT THU APR 2 2014 .AVIATION... /12Z TAFS/ Expect MVFR ceilings to continue across most of West Central Texas until mid morning, when drier air aloft will mix into the stratus deck. Thunderstorms may develop this afternoon; however, I believe they will be isolated. So, I didn't include any thunder in the terminals. Also, stratus return tomorrow morning does not look likely. Huber && .PREV DISCUSSION... /ISSUED 501 AM CDT THU APR 2 2014/ SHORT TERM... (Today and Tonight) Showers and thunderstorms may develop again this afternoon and evening across some West Central Texas locations. Models indicate a dryline will mix east to near a Haskell, to San Angelo, to Sonora line by mid afternoon, when the cap will be weakest. Model forecast soundings, centered on several locations just east of the dryline, indicate CAPE numbers in the 2000 to 2500 J/Kg range. With the potential for some lingering outflow boundaries, from thunderstorms yesterday evening, I believe continuing slight chance PoPs for this afternoon, along and east of a Haskell, to San Angelo, to Sonora line, looks reasonable. If low-level forcing does manage to break the cap, I expect thunderstorms to develop quickly and some may be severe. If so, the main threats will again be large hail, damaging winds, and deadly lightning. Although the Storm Prediction Center marks an area mainly east of a line from Roby, to Ballinger, to Menard for general thunderstorms, their slight risk polygon does include our Throckmorton County and Shackelford County. Overnight tonight, my confidence isn't very high regarding where thunderstorms may continue or develop. So, I decided to continue slight chance PoPs for all 12 hours of the tonight period for locations mainly along and east of a Throckmorton, to Abilene, to San Angelo, to Sonora line. Huber LONG TERM... (Thursday through next Tuesday) The main forecast concerns include an enhanced fire weather threat and strength of winds Thursday, and rain chances over the weekend. An upper trough will lift into the central Plains from the central/ southern Rockies on Thursday. A Pacific front will overtake the dryline in our northern and western counties early Thursday morning, and then advance east across the rest of our area, exiting our southeastern counties by early afternoon. Continuing with a slight chance PoP for showers and thunderstorms Thursday morning across our southeastern counties. As the upper trough lifts out to our north, associated dry slot will overspread West Central Texas. Vigorous mixing will allow stronger winds aloft (up to 700 mb) to be mixed down, especially during the afternoon hours. With this setup, an intrusion of very dry air will be accompanied by gusty west winds. The enhanced fire weather threat is discussed in the Fire Weather section below. Expect wind speeds to be in the Advisory range across much of the area northwest of an Eldorado to Brady to Brownwood line during the afternoon and early evening. Even though temperatures Thursday will not be as warm as today, will still be warm with afternoon highs in the 80-85 degree range. Going with highs a few degrees above MOS guidance, given the westerly downslope component with the winds. A secondary cold front from the north will push south across our area Thursday night, with dry and cooler conditions for Friday. The next upper trough is forecast to move east across the Great Basin and Southwest Friday night, and into the central/southern Rockies on Saturday. The forecast PoPs are problematic for our area. The 00Z GFS and ECMWF are similar with the track of the upper trough through Saturday, but differ Sunday and Monday. The GFS is drier for our area and has the trough axis shifting east of our area by Sunday evening, and has less moisture across our area with the trough. The ECMWF continues to show energy digging on the back side of the trough, and indicates the potential for rainfall through Monday. With either model, elevated convection will be possible, and carrying low PoPs beginning Saturday and continuing through Sunday. Have a lingering slight chance PoP across our northeastern counties Sunday night. With increased cloud cover, anticipate daytime temperatures to be cool and below normal on Saturday, and across much of our area on Sunday. Once the upper system departs, northwest flow aloft is progged over our area early next week with dry conditions and pleasant temperatures. 19 FIRE WEATHER... Look for elevated fire weather conditions to develop again this afternoon. Locations mainly west of a Haskell, to San Angelo, to Sonora line will have the most elevated fire weather conditions. There, afternoon minimum relative humidity will range from around 10 percent to around 20 percent. In this area of low relative humidity, sustained winds, at 20 feet above ground level, will be from mainly the southwest in the 10 to 15 mph range. On Thursday, critical fire weather conditions are looking more likely across most of West Central Texas. Models have continued to be consistent and develop gusty west winds late Thursday morning and then spread these gusty winds east during the afternoon. Afternoon minimum relative humidity will drop to around 10 percent for most of West Central Texas, and sustained winds at 20 feet above ground level will likely be in the 20 to 30 mph range. Given my increased confidence level, I'll issue a Fire Weather Watch for all 24 of our counties for tomorrow from 11 am CDT to 10 pm CDT. Huber && .PRELIMINARY POINT TEMPS/POPS... Abilene 89 59 82 42 68 / 20 20 10 10 5 San Angelo 91 60 84 44 72 / 10 20 10 10 5 Junction 86 65 85 47 74 / 20 20 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Huber/19
Hazardous weather outlook, Apr 2, 5:05 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 505 AM CDT WED APR 2 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 505 AM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...MAINLY ALONG AND EAST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. IF THUNDERSTORMS DO DEVELOP...SOME MAY BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ON THURSDAY. VERY DRY AIR AND WEST WINDS RANGING FROM 20 TO 30 MPH WILL CREATE CONDITIONS MOST FAVORABLE FOR EXPLOSIVE FIRE GROWTH. DEADLY WILD FIRES COULD QUICKLY DEVELOP IN THESE CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS THIS AFTERNOON AND EVENING. HUBER
In the hours before
Local storm report, Apr 2, 12:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 S THROCKMORTON 33.09N 99.18W
04/01/2014 E2.75 INCH THROCKMORTON TX FIRE DEPT/RESCUE
BASEBALL HAIL COVERING THE GROUND.
&&
EVENT NUMBER SJT1400078
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:34 PM CDT | Tornado Warning | SJT | Throckmorton | 26 min |
| Apr 1, 8:01 PM CDT | Tornado Warning | SJT | Throckmorton | 29 min |
| Apr 1, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 42 min |
| Apr 1, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 49 min |
| Apr 2, 5:42 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 21 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.